Idaho, 2006

Hail in Idaho, June 8, 2006

June 8, 2006 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 8, 9:45 AM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 8, 9:45 AM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1045 AM MDT THU JUN 8 2006

.DISCUSSION...AS THE HIGH PRESSURE AREA OVER THE GREAT BASIN
CONTINUES TO SHIFT EASTWARD SO DOES THE PULL OF MOISTURE FROM
CENTRAL MEXICO. CLOUD COVER IS THINNING IN THE SOUTHWEST PORTIONS OF
OUR OREGON ZONES AS WELL AS IN THE TREASURE VALLEY. THE MAIN CONCERN
OVER OUR IDAHO ZONES IS THAT THIS ADDED HEATING WILL FURTHER
DESTABILIZE THE ATMOSPHERE LEADING TO THUNDERSTORM DEVELOPMENT WITH
THE POSSIBILITY OF SOME STORMS BECOMING SEVERE. A FEW TENTHS OF AN
INCH OF RAIN HAS ALREADY FALLEN FROM THUNDERSTORMS OVER THE BOISE
AND WEST CENTRAL MOUNTAINS WITH ADDITIONAL SHOWERS EXPECTED IN A
MOIST AND DESTABILIZING ATMOSPHERE...SO A FLASH FLOOD WATCH WAS
ISSUED FOR THOSE MOUNTAIN ZONES. HAVE RAISED THE QPF AND POP VALUES
IN THE GRIDS TO REFLECT THIS. OTHERWISE FORECAST LOOKS TO BE ON
TRACK. SEE PREVIOUS DISCUSSION.

&&

.AVIATION...PREDOMINANTLY VFR CONDITIONS WILL CONTINUE THROUGH
AFTERNOON AND TONIGHT HOWEVER MUCH OF THE CENTRAL/BOISE MOUNTAINS OF
IDAHO WILL SEE DETERIORATING CONDITIONS BY NOON. OVER EASTERN OREGON
BUILDING MARITIME HIGH PRESSURE WILL BRING NORTHWEST WINDS...DRIER
AND MORE STABLE AIR THROUGH KBNO-KBKE 18Z-21Z...UNTIL THEN EXPECT
ISOLATED IFR VIS IN THUNDERSTORMS WITH MVFR CEILINGS AND MOUNTAIN
OBSCURATION. THROUGH 6Z IN THE CENTRAL MOUNTAINS AND UNTIL 3Z OVER
THE SOUTHWEST IDAHO MOUNTAINS EXPECT NUMEROUS SHOWERS TO DEVELOP
WITH THUNDERSTORMS INCREASING IN COVERAGE FROM ISOLATED TO
SCATTERED. EXPECT VIS DOWN TO 2 MILES AND CIG DOWN TO 1500 FT IN
PRECIPITATION WITH SFC WINDS AROUND 35KTS IN AND NEAR THUNDERSTORMS.
HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND EVENING
MAINLY THROUGH THE CENTRAL/BOISE MOUNTAINS WITH IFR CIG/VIS.
POTENTIAL EXISTS FOR STRONG TO ISOLATED SEVERE STORMS LATE THIS
AFTERNOON AND ESPECIALLY EARLY EVENING OVER NORTHERN PORTIONS OF THE
FORECAST AREA.  ISOLATED WIND GUSTS TO 50 KTS WITH BRIEF HEAVY RAIN
AND HAIL IS ALSO POSSIBLE IN AND NEAR THIS ISOLATED SEVERE
CONVECTION.

&&

.PREVIOUS DISCUSSION...
SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TODAY THROUGH
FRIDAY. UPPER LEVEL TROUGH MOVING STEADILY EASTWARD TOWARD THE NRN
ROCKIES TODAY...AND THE AXIS SHOULD BE IN WESTERN OREGON BY 00Z
9TH.  THIS WILL PROVIDE GOOD LIFT AND INCREASING LAPSE RATES TO THE
AREA THROUGHOUT THE AFTERNOON.  IN ADDITION...A SHORTWAVE WORKING
ITS WAY NORTHWARD THROUGH THE RIDGE WILL MOVE FROM ITS CURRENT
LOCATION IN SRN NV UP TOWARD IDAHO.  THESE FACTORS SHOULD PROVIDE A
FAVORABLE ENVIRONMENT FOR MORE CONVECTION THIS AFTERNOON.  OUR IDAHO
ZONES ARE IN A SLIGHT RISK FOR SEVERE WEATHER ACCORDING TO SPC...AND
MUCH LIKE YDAY I SEE NO REASON TO DISAGREE. I HAVE ADDED DAMAGING
WIND AND HEAVY RAINFALL WORDING TO THE FORECAST FOR THIS AFTERNOON
AND EVENING OVER OUR IDAHO ZONES.

THERE IS SOME CONCERN THAT THE WAVE MOVING IN FROM THE WEST DOES NOT
CURRENTLY SUPPORT ANY PRECIPITATION...BUT AS IT MOVES EAST AND
ENCOUNTERS DEEPER MOISTURE THIS SHOULD CHANGE.  TEMPS WILL BE COOLER
THAN INITIALLY EXPECTED...MUCH LIKE YDAY FOR MOST OF THE CWA.  HAVE
TRENDED LOWER THAN THE COOLEST GUIDANCE FOR TODAY AND TOMORROW BASED
ON RECENT TRENDS AND EXPECTED CONVECTIVE ACTIVITY AND CLOUD COVER.
THE COLD FRONT THAT MOVED THROUGH OVERNIGHT WILL ALSO HELP TO BRING
COOLER AIR INTO THE REGION AND HOLD MAX TEMPS DOWN.  THE UPPER LEVEL
LOW FINALLY PUSHES INTO THE CWA ON FRIDAY...WITH ADDITIONAL
OPPORTUNITY FOR CONVECTION. BOTH NAM AND GFS BRING A STRONG VORT
LOBE INTO THE CWA FRIDAY AFTERNOON...AND THIS SHOULD RESULT IN
ANOTHER ROUND OF STORMS FOR MUCH OF THE AREA.  MODEL-DERIVED
PRECIPITATION IS SHUNTED OFF TO THE EAST ON FRIDAY...BUT IT IS STILL
FEASIBLE TO HAVE CONSIDERABLE CONVECTION UNDER THE COLD POOL ALOFT.
WILL INCREASE POPS ABOVE GUIDANCE TODAY...TONIGHT...AND TOMORROW
BASED ON ALL THESE FACTORS AND THE WELL ABOVE NORMAL PW AIRMASS THAT
WE CURRENTLY HAVE.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MODELS ARE IN BETTER
AGREEMENT THAN 24 HOURS AGO.  SOME MINOR PHASING PROBLEMS CREEP IN
BY MONDAY BUT OVERALL THE SOLUTIONS ARE GOOD.  TEMPERATURES VARY BY
FIVE DEGREES FROM NORMAL THROUGH THE PERIOD.  A FAIRLY PROGRESSIVE
PATTERN IS ADVERTISED WITH A SLIGHT CHANCE OF PRECIP IN THE HIGHER
ELEVATIONS EACH DAY.  MONDAY HOLDS THE BEST CHANCE OF VALLEY SHOWERS
AS AN UPPER LEVEL LOW MOVES TOWARD THE NORTHERN CALIFORNIA COAST AND
SOUTHWEST WINDS ALOFT PUSH MOISTURE OVER THE CWA.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES 11 AND 13
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...................DF
AVIATION.....................VM
PREVIOUS SHORT TERM..........SP
PREVIOUS LONG TERM/AVIATION..DH
Hazardous weather outlook, Jun 8, 6:03 AM MST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
703 AM MDT THU JUN 8 2006

IDZ011>016-028>030-ORZ061>064-091315-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
603 AM PDT THU JUN 8 2006 /703 AM MDT THU JUN 8 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH PRESENTLY CENTERED OVER EASTERN COLORADO HAS HELPED TO PULL
IN A MONSOON-LIKE MOISTURE TAP FROM CENTRAL MEXICO. THIS MOISTURE
COMBINED WITH DAYTIME HEATING AND DYNAMICS SHOULD HELP TO INITIATE
THUNDERSTORMS THROUGHOUT THE AREA...WITH THE BEST CHANCE OF
SEVERE WEATHER OVER IDAHO WHERE THE GREATER INSTIBILITY AND
STRONGER SHEAR ARE. THERE IS A THREAT FOR SUPERCELLS WITH HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT CONDITIONS ACCORIDNG
TO STARDARD OPERATING PROCEDURES.

The radar

The Pocatello radar (KSFX), 175 km away, was scanning. The volume nearest the first event began at 18:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Twin Falls

When
June 8, 11:35 AM MST to 11:45 AM MST
Where
Twin Falls County, Hollister
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.350, -114.567

Nickel size hail from spotter in Hollister

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516532.